Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 14, 2021, 4:23 PM EDT for Hillsdale County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 4:23 PM EDT (20:23 UTC)
- Expired
- Oct 14, 2021, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WWUS83 KIWX 142023
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
423 PM EDT Thu Oct 14 2021
INZ007-MIZ080-081-142100-
Steuben IN-Branch MI-Hillsdale MI-
423 PM EDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northeastern
Steuben, southeastern Branch and Hillsdale Counties through 500 PM
EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Reading, or 7 miles southwest of Hillsdale, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hudson.
This includes Interstate 80 in Indiana near mile marker 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4171 8436 4170 8494 4184 8486 4207 8462
4207 8436
TIME...MOT...LOC 2023Z 259DEG 28KT 4183 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 14, 3:32 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 14, 3:32 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 332 PM EDT Thu Oct 14 2021 .SYNOPSIS... Issued at 123 PM EDT Thu Oct 14 2021 Periods of showers with a few embedded thunderstorms are expected across the region through Friday. A few storms could be strong to severe over east central Indiana into northwest Ohio late Friday. Drier and noticeably cooler air will filter into the region for the weekend. Chances of showers will increase from west to east this afternoon with widespread showers and embedded thunderstorms expected late tonight into Friday evening. && .SHORT TERM...(This Evening through Friday) Issued at 307 PM EDT Thu Oct 14 2021 Widespread MVFR ceilings throughout the CWA maintaining lid on MLCAPE at or below 500 J/kg this afternoon. Weak frontal forcing with deep southwest flow parallel to upstream stalled frontal boundary. Upstream shortwave cusp near KSTL poses only minor concern for low topped convection through this evening/early tonight with targeted slight chance thunderstorm mention, primarily southeast half CWA. Additional shortwave wave ejecting to track through central Indiana towards daybreak for another potential round of showers/isolated storms near daybreak/early morning. For Friday afternoon, attention turns to bulk of strong energy currently exiting Intermountain Region in base of full latitudinal trough. This system will drive marked surface cyclogenesis through the southern Plains/northeast Texas overnight. Stabilizing effects in wake of initial low may suppress ability for destabilization and shunt boundary well southeast of CWA. Surface low track into the Lower Ohio Valley midday Friday and through southern Indiana, northeast to western Lake Erie by 03 UTC Saturday, per left tracked NAM/RAP which could pose strong/severe potential for the far southeast quarter of CWA late afternoon/evening. High bulk shear environment owing to strong 50-60kt mid level flow to be driving organizational factor as MLCAPE to remain muted. Any trend for a more left track, back into the upper level trough, would be concerning though in a conditional, probabilistic sense for severe weather. && .LONG TERM...(Friday Night through Thursday) Issued at 307 PM EDT Thu Oct 14 2021 Final sweep of trailing stratiform rain shield through CWA Friday night as mid level trough pushes east into the Lower Great Lakes. Thereafter dry period into midweek in association with longwave ridge building into Great Lakes. Timing differences exist with GFS much weaker/slower and ECMWF faster/stronger/more phased with energy in base of Canadian trough, so no deviation at this time from blended approach, until trend comes into focus. Regardless, trending markedly cooler for late next week as post frontal surface high plunges far south into Arklatex. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 148 PM EDT Thu Oct 14 2021 Cold front has passed through KSBN and is making very slow progress east towards KFWA around 00Z. Several challenges wrt to cigs and precip timing given proximity of the front and expected arrival later tonight into Friday of area of low pressure which will expand coverage and intensity of precip, especially at KFWA. Post frontal band of rain across NW IN into SW IL will work NE and impact mainly KSBN for the first 3 to 6 hour, then a lull most likely until 06Z Fri or after when sfc low begins to push into the area with cigs/vsbys subsequently deteriorating, especially at KFWA. Stayed very conservative on approach at KSBN with maintaining MVFR with concerns how far N and W the IFR cigs will work. Kept thunder out for the time being at both sites, but threat for at least a VCTS exists overnight and especially by Fri afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 14, 4:01 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 401 PM EDT Thu Oct 14 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 401 PM EDT Thu Oct 14 2021 /301 PM CDT Thu Oct 14 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. There is a slight chance of thunderstorms overnight, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are possible Friday, mainly in the afternoon and evening. A few storms could be strong to severe, mainly south and east of US 24. The main threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday. LMZ043-046-151115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 401 PM EDT Thu Oct 14 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There is a slight chance of thunderstorms overnight, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft are likely Friday night through Saturday.
In the hours before
Special weather statement, Oct 14, 4:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
423 PM EDT Thu Oct 14 2021
INZ007-MIZ080-081-142100-
Steuben IN-Branch MI-Hillsdale MI-
423 PM EDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northeastern
Steuben, southeastern Branch and Hillsdale Counties through 500 PM
EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Reading, or 7 miles southwest of Hillsdale, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hudson.
This includes Interstate 80 in Indiana near mile marker 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4171 8436 4170 8494 4184 8486 4207 8462
4207 8436
TIME...MOT...LOC 2023Z 259DEG 28KT 4183 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JALNearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.